MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 6X30; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 6X30; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231809
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation confirms the screw is completely broke and there is a crack diagonally along the length of the screw.The threads of the screw were examined, and it was found to be distressed, which indicates that the failure happened during insertion.No other anomalies were found with the screw.Possible root causes could be that the patient had hard quality bone, and the user did not notch before inserting the screw.For hard bone, notching and tapping is required.Other than this possibility, we cannot discern a root cause for the reported failure.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this batch of devices that were released to distribution.A non-conformance search was performed for this part- lot combination and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).Initial reporter phone number: (b)(6).The expiration date is unknown.
 
Event or Problem Description
Physician reported that screw is broken.No additional details available.

Brand Name
MILAGRO INSCR SMALL SIZE 6X30
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8317418
Report Number1221934-2018-52103
Device Sequence Number13868871
Product Code MAI
UDI-Device Identifier10886705010769
UDI-Public10886705010769
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231809
Device Lot Number3795838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1